Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 149, NWS San Angelo, TX

June 21, 2011Concho County, Runnels County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 21, 2011, 7:32 PM CDT for Concho County, Runnels County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2011, 7:32 PM CDT (00:32 UTC)
Expired
Jun 21, 2011, 8:15 PM CDT
In force
43 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Concho County, TX, Runnels County, TX

The radar

The San Angelo radar (KSJT), 56 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 4:58 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
347 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
3073 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

450 
WUUS54 KSJT 220032
SVRSJT
TXC095-399-220115-
/O.NEW.KSJT.SV.W.0149.110622T0032Z-110622T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
732 PM CDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL RUNNELS COUNTY IN SOUTHWEST TEXAS...
  NORTHERN CONCHO COUNTY IN SOUTHWEST TEXAS...

* UNTIL 815 PM CDT

* AT 728 PM CDT...A SEVERE THUNDERSTORM WAS 5 MILES NORTHWEST OF
  PAINT ROCK...MOVING NORTHEAST AT 15 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL.
  DAMAGING WINDS IN EXCESS OF 60 MPH.

  WITH POSSIBLE STORM IMPACTS...
  A FEW VEHICLE DENTS...
  MINOR ROOF AND PLASTIC SIGN DAMAGE...
  SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
  UNSECURED LIGHT OBJECTS BLOWN AROUND...
  SCATTERED POWER OUTAGES POSSIBLE...
  POTENTIALLY DEADLY LIGHTNING.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THE INTERSECTION OF US-83 AND RANCH ROAD 1929 BY 740 PM CDT...
  US-83 NEAR THE CONCHO-RUNNELS COUNTY LINE BY 745 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR WESTERN TEXAS.

&&

LAT...LON 3134 10011 3163 10011 3170 9984 3151 9979
      3141 9973 3135 9974
TIME...MOT...LOC 0032Z 228DEG 11KT 3157 9997

$$
04
1 follow-up statement
878 
WWUS54 KSJT 220047
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
747 PM CDT TUE JUN 21 2011

TXC095-399-220115-
/O.CON.KSJT.SV.W.0149.000000T0000Z-110622T0115Z/
RUNNELS TX-CONCHO TX-
747 PM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHERN CONCHO AND SOUTH CENTRAL RUNNELS COUNTIES...

AT 742 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR LOWAKE...OR 8
MILES NORTHWEST OF PAINT ROCK...MOVING SOUTHEAST AT 10 MPH.

  STORM HAZARDS INCLUDE...
  LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. HAIL
  DAMAGING WINDS IN EXCESS OF 60 MPH.

  WITH POSSIBLE STORM IMPACTS...
  DENTED VEHICLES...
  MODERATE ROOF DAMAGE...
  MAY BREAK WINDOWS ON VEHICLES AND HOMES...
  MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED...
  DAMAGE TO TREE LIMBS...
  LIGHT OBJECTS BLOWN AROUND...

THE SEVERE THUNDERSTORM WILL BE NEAR...
  THE INTERSECTION OF US-83 AND RANCH ROAD 1929...PAINT ROCK AND
  US-83 NEAR THE CONCHO-RUNNELS COUNTY LINE BY 815 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR WESTERN TEXAS.

&&

LAT...LON 3134 10011 3163 10011 3170 9984 3151 9979
      3141 9973 3135 9974
TIME...MOT...LOC 0047Z 301DEG 8KT 3158 10003

$$
04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:49 PM CDT, 43 minutes earlier.

Area forecast discussion, Jun 21, 6:49 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
649 PM CDT TUE JUN 21 2011

.DISCUSSION...
SEE THE 00Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
CONVECTION WILL BE THE STORY OVER THE NEXT 6 TO 12 HOURS AS STORMS
TRAIN ALONG THE QUASI STATIONARY BOUNDARY FROM STERLING CITY TO
BROWNWOOD. THIS ACTIVITY IS EXPECTED TO PROPAGATE SOUTH THIS
EVENING AS THE LOW LEVEL JET INTENSIFIES AND FEEDS INTO THIS LINE
OF STORMS. THIS WILL ALLOW THE STORMS TO IMPACT THE TERMINALS
EXCLUDING KABI...ALTHOUGH A CB REMARK WAS INCLUDED IN KABI
INITIALLY DUE TO ITS PROXIMITY. THE TAFS WERE LEFT VFR FOR NOW BUT
UPDATES WILL SURELY BE REQUIRED AS THE TIMING/IMPACTS OF THE
CONVECTION BECOME MORE CLEAR. TEMPORARY IFR/MVFR CONDITIONS CAN BE
EXPECTED WITH THESE THUNDERSTORMS BUT I REMOVED THE PREVAILING LOW
CIGS FOR NOW AS I ANTICIPATE THE ENVIRONMENT BEING QUITE
OVERTURNED LATER TONIGHT.

JOHNSON

&&

.PREV DISCUSSION... /ISSUED 325 PM CDT TUE JUN 21 2011/

SHORT TERM...
A WEAK COLD FRONT HAS STALLED NEAR A KSJT TO KMWL LINE. VISIBLE
IMAGERY IS SHOWING CU IS SLOWLY ENHANCING ALONG THIS LINE. SURFACE
DEWPOINTS IN THE MID 60S TO LOWER 70S ARE HELPING TO PRODUCE STRONG
INSTABILITY WITH SBCAPES OF 3000 TO 3500 J/KG. HOWEVER...SOME MID
AND UPPER LEVEL CAPPING ALONG WITH WEAK CONVERGENCE ALONG THE
BOUNDARY IS INHIBITING STORM DEVELOPMENT. LOOKS LIKE ISOLATED TO
SCATTERED STORMS ARE STILL POSSIBLE ACROSS MUCH OF THE AREA PROBABLY
AFTER 21 OR 22Z...AND CONTINUE THROUGH MOST OF TONIGHT. THE MAIN
STORM MODE WILL BE MULTI CELLS GIVEN 0-6KM SHEAR VALUES OF 25 TO 30
KNOTS. HOWEVER GIVEN THE STRONG INSTABILITY...A FEW STORMS MAY BE
SEVERE MAINLY SOUTH OF A ABILENE TO STERLING CITY LINE. LOCALLY
HEAVY BUT BENEFICIAL SHORT-TERM RAINFALL IS POSSIBLE GIVEN THE 1.5
INCHES IN PRECIPITABLE WATER VALUES ACROSS MAINLY THE SOUTHEAST PART
OF THE CWFA.

FOR WEDNESDAY...ISOLATED TO SCATTERED TSTMS WILL BE POSSIBLE ACROSS
MUCH OF THE AREA...WITH BETTER COVERAGE ACROSS THE SOUTHEAST CWFA
DUE TO BETTER MOISTURE AND A WEAKER MID LEVEL CAP. STILL SLIGHTLY
COOLER...WITH HIGHS 95 TO 100.

LONG TERM...
BY WEDNESDAY NIGHT...WEAK NORTHWEST FLOW IS IN PLACE ACROSS THE
REGION. AT THE SURFACE...THE SYNOPTIC FRONTAL BOUNDARY WILL HAVE
MOVED BACK TO THE NORTH OUT OF THE AREA. HOWEVER...SHOULD WE HAVE
THUNDERSTORMS OVERNIGHT TONIGHT...THEY MAY BE ABLE TO LAY DOWN SOME
MESOSCALE BOUNDARIES FOR ADDITIONAL CONVECTION TO DEVELOP ON
TOMORROW AFTERNOON. THE BETTER CHANCES WILL LIKELY BE FOR
SOUTHEASTERN AREAS WHERE MORE PLENTIFUL MOISTURE WILL BE AVAILABLE.
WITH THAT IN MIND...HAVE LEFT SOME SLIGHT CHANCE POPS IN FOR
SOUTHERN AREAS INTO THE OVERNIGHT HOURS AS WE COULD SEE SOME OF THIS
ACTIVITY LINGER INTO THE EVENING HOURS...BUT WILL LIKELY DIMINISH
AFTER MIDNIGHT WEDNESDAY.

BEGINNING THURSDAY...UPPER LEVEL RIDGING WILL BUILD BACK INTO THE
AREA OVER THE NEXT WEEK. 500MB HEIGHTS WILL INCREASE BACK TO AROUND
595DAM AND CENTER ITSELF NEAR WEST CENTRAL TEXAS. AS A RESULT...THE
850MB THERMAL RIDGE WILL EXPAND ACROSS THE WEST CENTRAL TEXAS REGION
THROUGH THE NEXT SEVERAL DAYS AS WELL...PUSHING TEMPERATURES BACK
INTO THE 100 TO 105 DEGREE RANGE FOR MOST OF THE AREA. WE MAY SEE
TEMPERATURES LIMITED TO THE UPPER 90S FOR PORTIONS OF THE NORTHWEST
HILL COUNTRY AND HEARTLAND DUE TO HIGHER MOISTURE CONTENT. AS THE
RIDGE BUILDS...RAIN CHANCES DWINDLE...AND AFTER WEDNESDAY NIGHT...
HAVE KEPT RAIN OUT OF THE FORECAST FOR THE MOST PART.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 71  96  74  98  75 /  40  10  10  10  10
SAN ANGELO 	 74  99  73 101  74 /  40  20  20   0   0
JUNCTION 	 75  97  72  99  73 /  40  30  20   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25
Hazardous weather outlook, Jun 21, 2:34 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
234 PM CDT TUE JUN 21 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-221945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
234 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF
A LINE FROM ABILENE TO STERLING CITY. ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED TO OCCUR...WITH THE BEST CHANCE NEAR A
STALLED FRONTAL BOUNDARY. THE MAIN THREATS WILL BE DAMAGING WINDS
AND LARGE HAIL. ALSO...THE STORMS WILL PRODUCE DANGEROUS LIGHTNING
AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY...
WITH BETTER COVERAGE OF STORMS OVER THE NORTHWEST HILL COUNTRY.
THE MAIN THREATS WILL BE DANGEROUS LIGHTNING AND GUSTY WINDS. THE
PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING.

In the hours before

Special weather statement, Jun 21, 6:52 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
652 PM CDT TUE JUN 21 2011

TXZ072-220030-
TOM GREEN TX-
652 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR TOM
GREEN COUNTY...

AT 652 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES WEST OF ORIENT...OR ABOUT 14
MILES NORTH OF SAN ANGELO...MOVING SOUTHEAST AT 5 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ORIENT BY 705 PM CDT
  HARRIET BY 730 PM CDT

DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR WESTERN TEXAS.

04
Local storm report, Jun 21, 6:55 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
655 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             SANTA ANNA              31.74N  99.32W
06/21/2011  E1.00 INCH       COLEMAN            TX   PUBLIC

&&

EVENT NUMBER SJT1100224

KHOEPPNER
Local storm report, Jun 21, 6:56 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
656 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             4 W BANGS               31.71N  99.20W
06/21/2011  E1.25 INCH       BROWN              TX   AMATEUR RADIO

&&

EVENT NUMBER SJT1100225

KHOEPPNER
Local storm report, Jun 21, 7:04 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
704 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             EARLY                   31.74N  98.95W
06/21/2011  M1.25 INCH       BROWN              TX   TRAINED SPOTTER

            HAIL LASTED ABOUT 5 MINUTES. REPORT RECEIVED VIA
            SPOTTER NETWORK.

&&

EVENT NUMBER SJT1100226

JOHNSON
Local storm report, Jun 21, 7:13 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
713 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             COLEMAN                 31.83N  99.43W
06/21/2011  E1.00 INCH       COLEMAN            TX   AMATEUR RADIO

&&

EVENT NUMBER SJT1100227

KHOEPPNER
Special weather statement, Jun 21, 7:14 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
714 PM CDT TUE JUN 21 2011

TXZ064-071-072-220115-
IRION TX-STERLING TX-TOM GREEN TX-
714 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT FOR
IRION...STERLING AND TOM GREEN COUNTIES...

AT 710 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR...ALONG THE SOUTHERN STERLING COUNTY
LINE...EAST TO WATER VALLEY...MOVING SOUTHEAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WATER VALLEY BY 730 PM CDT
  CARLSBAD BY 750 PM CDT

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR WESTERN TEXAS.

04

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:04 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor56 min
Jun 21, 7:20 PM CDTSevere Thunderstorm WarningSJTTom Green40 min
Jun 21, 7:25 PM CDTAreal Flood AdvisorySJTBrown, Coleman2 hr
Jun 21, 7:27 PM CDTSevere Thunderstorm WarningSJTSterling, Tom Green33 min
Jun 21, 7:29 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman, Concho, McCulloch, San Saba46 min
Jun 21, 8:00 PM CDTSevere Thunderstorm WarningSJTConcho, Irion, Runnels, Sterling, Tom Green60 min
Jun 21, 8:06 PM CDTSevere Thunderstorm WarningSJTRunnels, Taylor39 min
Jun 21, 8:14 PM CDTSevere Thunderstorm WarningSJTSan Saba46 min
Jun 21, 9:04 PM CDTAreal Flood AdvisorySJTTom Green116 min
Jun 21, 9:13 PM CDTSevere Thunderstorm WarningSJTIrion47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.